Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|Lindseys1 - Thu Sep 10, 2009 2:26 pm||
I had the Mirena coil removed 7 days ago after having had it i for just over 3 years, the procedure was fine, no pain and no bleeding after it, not even spotting and no cramping, nothing. 3 days later though i started with terrible cramps and then a few hours later very very heavy bleeding. I am going through more than 1 pad an hour and a tampax lasted about half hour before i started flooding again. Today i am on my 5th day of very heavy bleeding, it hasn't got any lighter at all, and i am now passing huge clots, about the size of a 50p, i am worried that this isnt normal and should i seek medical attention straight away? I have passed about 5 of these huge clots today already. Also the blood i'm passing is very fresh in colour, a deep red colour, usually by now its going a brownish colour. Has there been damage caused taking the coil out? Thank you for reading
|Debbie Miller, RN - Mon Sep 14, 2009 12:40 pm||
While this heavy bleeding and clotting does not happen with all women, it does happen often enough to be considered a normal side effect of the removal. Excessive bleeding is usually defined as soaking a pad or tampon every hour for several successive hours. You should contact your doctor if the heavy bleeding does not stop and at least go to a normal flow. It is also sometimes reported that women have another period sooner than might be expected. Your body is adjusting to the change in hormone levels but you do want to be sure everything is OK so don't hesitate to call your doctor to report your experience and get advice.
Clots are not worrisome - it is what happens to blood when it pools for a time in the uterus.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.